MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-50-100-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Device code 2017- failure to follow steps / instructions.The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a percutaneous intervention treating a totally occluded and thrombotic left superficial femoral artery lesion.Pre-dilatation was performed using a 5.0 mm balloon.Following, a supera stent delivery system (sds) advanced without issue or unusual resistance to the lesion site.The stent deployed successfully, however, during delivery system removal, the stent had explanted and removed with the delivery system.The operator was asked if both lock levers (system and deployment) were locked during deployment, and it was then discovered they had not been.The operator was then re-trained on how to properly use the device per instructions for use (ifu).An absolute pro was successfully used in replacement.There were no adverse patient effects and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Event or Problem Description
Subsequent to the previous medwatch report, the information below was corrected: the operator was asked if both lock levers (system and deployment) were locked during removal.It was then discovered they had not been.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that per instructions for use (ifu): following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.Under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.The investigation determined that the reported difficulty due to a user error as an ifu deviation by removing the delivery system without locking both the system and deployment levers per ifu, removal procedure.Resulting, the ratchets from the tip of the stent delivery system got stuck on the stent and pulled out the stent from the intended lesion.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8970988
Report Number2024168-2019-11540
Device Sequence Number2876778
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberS-50-100-120-P6
Device Lot Number9032061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1